New York: Women who use oral contraceptive pills can lose their sex drive for up to a year after they stop taking it according to a recent study//.
Loss of libido, muted or non-existent orgasms and painful intercourse have long been known as side effects of the pill. A previous research had, however, suggested a woman's sex drive could return to normal within four weeks of discontinuation.
But the seven years study by researchers led by Dr Claudia Panzer, an endocrinologist in Denver, Colorado shows that a chemical produced by the pill to stop ovulation continues to suppress testosterone levels - central to desire in men and women - for up to a year after women stop taking it, reported the online edition of The Sunday Times.
Women on the pill had four times the level of sex hormone binding globulin (SHBG), which stops testosterone from circulating in the body, as those who had never taken the pill, it said.
The research published this month in the Journal of Sexual Medicine was based on 124 pre-menopausal women attending a clinic for sexual dysfunctions.
Half the women had used the pill, 39 had stopped using it and 23 had never taken it. Scientists measured their SHBG levels every three months for a year.
Page: 1 Related medicine news :1
. Women suffer from sexual dysfunction too2
. Women find difficulty in calling it Quits3
. Women recognise faces better4
. Women more susceptible to brain damage from ecstasy5
. Good News For Women With Gestational Diabetes6
. Unsatisfactory Grade On Womens Health Issues 7
. Risk for Pregnant Women 8
. Womens strong sense of smell9
. Women need to exercise more to prevent obesity10
. Women benefit from consuming fish 11
. Women are at risk with raised cholesterol